MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00514210
Medical Device Problem Codes Break (1069); Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2020 as no specific event date was reported.Initial reporter's phone number: (b)(6).(b)(4).The device was not returned for analysis; however, a media inspection was performed of photos provided by the complainant and noted that the stent was partially deployed and the deployment suture created a loop on the end to the shaft.Additionally, the loops of the stent were noted to bent.No other issues were noted to the stent.The reported event of stent partially deployed and stent deployment suture knotted were confirmed.The investigation concluded that the reported events may likely be due to factors encountered during the procedure and/or the manner that the device was manipulated during deployment, could have contributed to the stent deployment suture loop on the tip of the catheter and therefore, the stent could not fully deploy.The reported broken stent deployment suture may have also contributed to the stent partial deployment.Additionally, the loops of the stent were bent; however, there is not sufficient information about what could be the cause for this failure.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/ product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal stent was to be implanted to treat a neoplastic lesion in the esophagus tract during a gastroscopy with stent placement procedure.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.According to the complainant, during stent deployment, the stent deployment suture knotted and broke.The stent was removed from the patient partially deployed on the delivery system and the procedure was completed with different device.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed an mdr reportable event based on investigation result which revealed the stent loops were bent.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10858607
Report Number3005099803-2020-05374
Device Sequence Number2962575
Product Code ESW
UDI-Device Identifier08714729121206
UDI-Public08714729121206
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2020
Device Model NumberM00514210
Device Catalogue Number1421
Device Lot Number0022534629
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2020
Initial Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1